Topic Options
#15208 - 11/03/01 03:15 PM soriatane/side effects
tk Offline
Junior Member

Registered: 11/03/01
Posts: 1
I've been taking soriatane since just under 2 months (25mg) have had some of the usual side effects like peeling skin, (mostly on forehead and scalp) chapped lips, dry eyes.
Most of that has lessened somewhat and now I'm on 25mg every other day. Still not convinced that it's doing much for my ichthyosis. Doc may start 10mg on off days.
I am a balding middle aged male, but since being on this med it seems the hair loss has makedly increased.
Has anyone else experienced this or do you have any idea if this is temporary. I'm now trying to decide if I should continue this through the winter to see if it will help my condition, but I really don't want to lose the rest of my hair just yet. I'd appreciate any input. Thanks, Tim


------------------

Top
#15209 - 11/04/01 10:19 AM Re: soriatane/side effects
Sofie Offline
Member

Registered: 07/22/01
Posts: 118
Loc: Switzerland / USA
Hello Tim

Unfortunately I can not help you about the balding issue because I am not male. I can only share my soriatane experience with you. I have been taking it for about 10 years. It took a while until I could see the good it did to my skin. Two months seems to be a rather short while to see the effects. In my case it lasted several years until we found the right dose balancing out side effects and good effects. To me personally it seems to be quite a riddle to figure all that out, there seem to be no real rules.
I am sure on this site are many people that can share their own experience with you and that is in my eyes a great help and support.
There is a website by Roche USA where you can check on Soriatane and all the possible side effects. That might help you to find out about the balding problem. http://www.rocheusa.com/products/soriatane/pi.html#PRECAUTIONS

Best wishes
Sofie

Top
#15210 - 11/05/01 01:03 AM Re: soriatane/side effects
rjbrown Offline
Member

Registered: 08/23/00
Posts: 39
Loc: henderson,ky,us
Quote:
Originally posted by tk:
I've been taking soriatane since just under 2 months (25mg) have had some of the usual side effects like peeling skin, (mostly on forehead and scalp) chapped lips, dry eyes.
Most of that has lessened somewhat and now I'm on 25mg every other day. Still not convinced that it's doing much for my ichthyosis. Doc may start 10mg on off days.
I am a balding middle aged male, but since being on this med it seems the hair loss has makedly increased.
Has anyone else experienced this or do you have any idea if this is temporary. I'm now trying to decide if I should continue this through the winter to see if it will help my condition, but I really don't want to lose the rest of my hair just yet. I'd appreciate any input. Thanks, Tim




I've been on soriatane 18 months now. I don't think it has affected my hair, but I was very thin before. I take 20 mg. daily. the effects are very good. I worry more about joint pain than anything else with soriatane. Hope this helps

Top
#15211 - 11/07/01 04:17 AM Re: soriatane/side effects
Glori Offline

Member

Registered: 08/14/00
Posts: 499
Loc: Elk Rapids, Michigan
Now I am a little rusty on this, so bear with me.
A former member of this board told me about his son taking a form of vitamin A while growing up and suffered lifelong problems from it.
I know soriatane and accutane are both "forms" of vitamin A, but I don't know what his son was taking. The major side effect that he suffered was the closing of the growth plates in his legs, causing his legs to malform and requiring extensive surgery to try and repair the damage.
His father told me that if he had known then he probably never would have let his son take it, as the surgery never fully repaired the damage.
Take all this for what it is worth, I can't put you in touch with the member who told me this story for a couple of reasons, but this might be a side effect that should be explored in a patient so young.

Top
#15212 - 11/07/01 12:09 PM Re: soriatane/side effects
Lisa Marie Offline
Member

Registered: 01/04/01
Posts: 168
Loc: NY
I agree with Glori on this. My brother took Accutane when he was young and had the same problems with his legs. He had to have an operation that kept him in a cast one summer to shave one leg down, because the Accutane made one leg grow longer than the other. As well as hip deterioration.
The thing to think about here is the growing ages. I started taking Accutane at 16 and have had wonderful results. And to the point that I've never even taken a 'drug holiday.'
I just figured it was because I took it when most of my growing was finished.
I think retenoids are wonderful in adding in the comfort of people with Ichthyosis, but I don't think young children should take it.
It sort of is a crap shoot with side effects because every 'body' is different in how they will metabolize the drugs. And worst case - if something happens as it did my brother, starting at age 5 might be too long a time to deal with discomfort.
My brother gets along, but there are days he is in a lot of pain with his hip. Years ago he was told he has the hip of an 80 year old and he was in his 20's.
Just food for thought.
Lisa

Top
#15213 - 11/15/01 05:11 AM Re: soriatane/side effects
trish Offline
Member

Registered: 09/13/00
Posts: 6
Loc: alberta.can
Hi, Ive been on soriataine for 2 yrs and for the first year lost lg amounts of hair in my brush,Im 37 and my hair is thin to start with, but I cant notice any difference looking at it now, its still growing. My mother started taking soriataine 4 months ago and is really worried at her hair loss to, but I think it stops once your regulated.It seems like most all the side effects stop if you stay on a steady dose and dont stop or miss any.Personally for me the icthyosis is much worse than any hair loss could be.My son doesnt show any signs of hair loss,hes 14 and been on it more steady than myself.For us this drug has done wonders and I wont stop taking it till they have something better. Hope this helps you a bit. trish

Top
#15214 - 12/03/01 09:39 PM Re: soriatane/side effects
im4dalee Offline
Junior Member

Registered: 12/03/01
Posts: 3
Loc: Happy, Ky, USA
Hi,
I am 38 and have had psoriasis for about 10 yrs now.....not bad at first, at not really that bad now, am dark skinned family so summer I have no prob..usually. some winters in between have been "heck"...tho..Probably like you, have tried every cream and jell out there...Wanted to try something differnet this winter her in KY so went to a new dermie...He put me on soriatane a few months ago.cleared it right up, I was impressed..So I stopped taking it..it came back..SOME.but not as bad as it has been in past winters like I said before....I have always worn hats and caps from baseball to nascar and studd like that...but most of the time I don't becasue I teach and they are not permitted...I had some thinning in the back but not much....Well, now I don't have any in the back and Im losing the hair on top, fast, I mean in like the last 6 months to me it's unbelievable, and I keep saying that well its not the meds.But I think it is, I really do in my case, so much so that thats why Im on this discussion board, I decided today to stop taking it to see if mine starts coming back.Again, Im not really that bad right now anyway, plus the possible damage to ones liver doesn't really sound good either.......I know I've rambled a bit but I am convinced my rapid hair loss is due to taking soriatane.This is December 3, 2001.I will let you know in a few months if it's coming back in..If anybody out there has experienced the rapid hair loss and has stopped the soriatane to see if the hair grows back let me know please.....I know we are all different and what works for one doesn't necessarily for someone else, but, hey, any encouragement one can get can be helpful....Thabks for reading guys...don't give up on it

------------------
Doug B
_________________________
Doug B

Top
#15215 - 12/04/01 01:39 AM Re: soriatane/side effects
Anonymous
Unregistered


Doug,
I have never taken soriatane, just accutane and I didn't have the thinning hair problem. However I do have a female friend who takes soriatane and she has lost her hair twice on soriatane, once from an overdose of soriatane and the other just from extended use of it. I do have bad news for you though, her dermatologist said it would come back, but very slowly, like over a period of six months. Maybe you are taking too much? Hope this helps.
Keith.

Top
#15216 - 12/23/01 03:11 AM Re: soriatane/side effects
im4dalee Offline
Junior Member

Registered: 12/03/01
Posts: 3
Loc: Happy, Ky, USA
Oh well...If it doesn't grow back, it doesn't grow back......Thanks for the info

Doug B
_________________________
Doug B

Top

Moderator:  Laura Phillips 

Copyright 2012 Ichthyosis Information